Format

Send to

Choose Destination
See comment in PubMed Commons below
Rinsho Shinkeigaku. 1996 Aug;36(8):980-5.

[A case of myasthenia gravis which developed myasthenic crisis after alpha-interferon therapy for chronic hepatitis C].

[Article in Japanese]

Author information

1
Department of Neurology, Utano National Hospital.

Abstract

A 49-year-old man, who developed generalized symptoms of myasthenia gravis at the age of 30 and had thymomectomy, was recently admitted to our hospital for myasthenic crisis after alpha-interferon (IFN) therapy for his chronic hepatitis C. He had shown only mild ocular symptoms before the start of the IFN intramuscular injection therapy. Three months after the IFN therapy (900MU three times a week after 2 weeks of daily injection), he developed generalized weakness, dysarthria, and dysphagia. After the cessation of his IFN therapy, his conditions became worse in parallel with the increase in the titer of anti-acetylcholine receptor antibody. He required artificial ventilation for 2 weeks during myasthenic crisis and he received food and medication through nasogastric tube. He recovered from myasthenic crisis and could eat orally 4 months after the cessation of interferon therapy, but he still suffered from mild bulbar symptoms 8 months after the IFN cessation. IFN therapy should be avoided for the patients with myasthenia gravis, since it may cause myasthenic crisis, and may aggravate myasthenic symptoms for a long period.

PMID:
8958752
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center